MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product will not be returned for evaluation.
 
Event or Problem Description
It was reported that during an av fistula angioplasty procedure using an advance 35 lp low profile balloon catheter, the balloon fragmented in the right cephalic vein during the last inflation.It was reported that the inflation pressure was above the nominal pressure rate.Contrast used was a 50/50 mix ultravist 370.There was no angulation or vessel calcification noted.The balloon was noted to have burst circumferentially.The largest fragment was retrieved however, a smaller piece that included the radiopac segment migrated into the collateral vein of the right arm but did not pose a hemodynamic problem.An attempt was made to retrieve the piece without success.It was reported that the patient is asymptomatic and the fistula (dialysis) is working without any complication.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, instructions for use (ifu), specifications, and quality control was conducted during the investigation.The complaint device was not returned, therefore no physical examinations could be performed; however, a document-based investigation was performed.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements, and that the device meets the needs of the user.Each device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this is a manufacturing issue.Based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was technique related or human anatomy related.However, based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6461367
Report Number1820334-2017-00529
Device Sequence Number591315
Product Code DQY
UDI-Device Identifier10827002523743
UDI-Public(01)10827002523743(17)191020(10)7373860
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-10-6.0
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by Manufacturer04/12/2017
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date07/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight85